MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY:CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY:CATHETER, PERCUTANEOUS
Model Number G53024
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - address 1: no.(b)(6).E1 - phone number: (b)(6).H3 - device evaluated by mfg.? device return anticipated but not yet begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a hair-like fiber was found in the sterile packaging of a coda balloon catheter prior to use.After endoluminal stenting of an abdominal aortic aneurysm, while preparing for post-stent dilatation with cook's coda balloon, the hair-like fiber was found in the product's sterilized package.The product was not used, and a new product was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation it was reported that a hair-like fiber was found in the sterile packaging of a coda balloon catheter prior to use.After endoluminal stenting of an abdominal aortic aneurysm, while preparing for post-stent dilatation with cook's coda balloon, the hair-like fiber was found in the product's sterilized package.The product was not used, and a new product was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One opened coda balloon was returned to cook for investigation.Physical examination of the returned device revealed a hair-like fiber on the outside of the package.However, it cannot be confirmed whether it is the same location the customer originally noticed it, which was inside the packaging.It is reasonable to think the hair-like fiber may have migrated to the outside of the packaging during the shipping process when the device was returned to cook incorporated for investigation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The device was packaged with ifu t_coda2_rev6.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device: how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has determined the event to be due to a quality control deficiency.Cook has quality control steps in place to check for the reported failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY:CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22704960
Report Number1820334-2025-00928
Device Sequence Number8869726
Product Code DQY
UDI-Device Identifier00827002530249
UDI-Public(01)00827002530249(17)270328(10)15980533
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53024
Device Catalogue NumberCODA-2-10.0-35-120-32
Device Lot Number15980533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - UNKNOWN MANUFACTURER; PHILIPS DSA; TERUMO PUNCTURE SHEATH; UNSPECIFIED CATHETER - UNKNOWN MANUFACTURER
Patient SexUnknown